Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Riverton, WY

June 16, 2011Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 16, 2011, 4:49 PM MDT for Natrona County, Wyoming. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 4:49 PM MDT (22:49 UTC)
Expired
Jun 16, 2011, 5:30 PM MDT
In force
41 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 177 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:28 PM MDTFUNNEL CLOUD7 Ne Evansville, WY1/3 OF THE WAY TO THE GROUND
Jun 16, 5:28 PM MDTTSTM WND DMG2 Se Natrona County Air, WYHEALTHY 3IN DIAMETER TREE LIMBS DOWN IN CASPER AT 10TH AND BEVERLY STREET
Jun 16, 5:28 PM MDTTSTM WND DMGCasper, WYHEALTHY 3IN DIAMETER TREE LIMBS DOWN IN CASPER AT 10TH AND BEVERLY STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2040 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WUUS55 KRIW 162249
SVRRIW
WYC025-162330-
/O.NEW.KRIW.SV.W.0009.110616T2249Z-110616T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
449 PM MDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 530 PM MDT

* AT 444 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR U.S. HWY 220 MILE
  MARKER 100...OR 11 MILES SOUTHWEST OF CASPER...AND MOVING NORTHEAST
  AT 50 MPH.

  AT 455 PM MDT A WIND OF 65 WAS REPORTED AT ALCOVA MARINA WITH
  THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARADISE VALLEY AND BEARTRAP MEADOWS COUNTY PARK AROUND 455 PM MDT.
  CASPER...JCT I25 AND HWY 20 AND I25 EXIT 191 AROUND 500 PM MDT.
  EVANSVILLE...I25 EXIT 182...EDNESS K WILKINS STATE PARK AND BAR
  NUNN AROUND 505 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CENTRAL
WYOMING FAIRGROUNDS...MILLS...CASPER EVENTS CENTER AND EASTRIDGE
MALL.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4251 10609 4260 10647 4273 10664 4284 10681
      4306 10660 4306 10606 4255 10607
TIME...MOT...LOC 2248Z 227DEG 42KT 4275 10644
WIND...HAIL 70MPH 1.00IN

$$

C. BAKER
2 follow-up statements
472 
WWUS55 KRIW 162310
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
510 PM MDT THU JUN 16 2011

WYC025-162330-
/O.CON.KRIW.SV.W.0009.000000T0000Z-110616T2330Z/
NATRONA WY-
510 PM MDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
NATRONA COUNTY UNTIL 530 PM MDT...

AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
EVANSVILLE...OR 7 MILES NORTHEAST OF CASPER...MOVING NORTHEAST AT 50
MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL NATRONA COUNTY.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4271 10616 4272 10641 4279 10659 4289 10663
      4306 10660 4306 10606 4268 10607
TIME...MOT...LOC 2310Z 227DEG 42KT 4292 10618
WIND...HAIL 70MPH 1.00IN

$$

C. BAKER
729 
WWUS55 KRIW 162334
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
534 PM MDT THU JUN 16 2011

WYC025-162342-
/O.EXP.KRIW.SV.W.0009.000000T0000Z-110616T2330Z/
NATRONA WY-
534 PM MDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NATRONA COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS PRODUCED GUSTY WIND...BUT 
SPEEDS HAVE NOT REACHED SEVERE LIMITS. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING IN EFFECT UNTIL 530 PM HAS EXPIRED.

REMEMBER...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME EAST 
CENTRAL NATRONA COUNTY UNTIL 600 PM MDT. A FUNNEL CLOUD HAS BEEN 
REPORTED WITH THIS STORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4271 10616 4272 10641 4279 10659 4289 10663
      4306 10660 4306 10606 4268 10607
TIME...MOT...LOC 2310Z 227DEG 42KT 4292 10618

$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:16 PM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 16, 3:16 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
316 PM MDT THU JUN 16 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

AN UPPER LEVEL LOW PRESSURE CENTER OVER SOUTHERN IDAHO WILL SWEEP
EAST NORTHEAST ACROSS WESTERN AND CENTRAL WYOMING. AS IT DOES THE
PRECIPITATION OVER SOUTHERN AND WESTERN AREAS WILL SHIFT TO THE
NORTH AND EAST. THE ABSAROKA MOUNTAINS...THE BIG HORN BASIN...THE
BIGHORN MOUNTAINS AND EASTERN JOHNSON COUNTY SHOULD BE HARDEST HIT
WITH RAINFALL. AMOUNTS OF .5 TO .75 AREA EXPECTED WITH LOCALIZED
AMOUNTS AROUND AN INCH. THIS COMBINED WITH SNOW MELT IN BOTH
MOUNTAIN RANGES BELOW 9500 FEET OF 1 TO 2 INCHES A DAY...FLASH
FLOODING WILL BE A THREAT. ALSO RAINFALL BETWEEN TOGWOTEE PASS AND
DUBOIS WILL CAUSE A THREAT OF RAPID RIVER RISES ON THE WIND RIVER
WHICH IS NEAR FLOOD STAGE IN THE AREA. BEHIND THE TROUGH...COLDER
TEMPERATURES WILL MOVE INTO THE WEST. THE STAR VALLEY WILL SEE
LOWS AROUND 32. TEMPERATURES ARE NOT EXPECTED TO DROP INTO THE
UPPER 20S WHICH WOULD CAUSE A HARD FREEZE. A FREEZE WARNING HAS
NOT BEEN ISSUED AT THIS TIME. FRIDAY WILL BE MUCH DRYER ACROSS THE
AREA WITH SOME SHOWERS AND ISOLATED THUNDERSTORMS IN THE NORTHWEST
AND THE EXTREME SOUTH. BREEZY TO WINDY CONDITIONS ARE EXPECTED
WITH WEST NORTHWEST FLOW. MORE SHOWERS AND THUNDERSTORMS WILL MOVE
INTO THE WEST SATURDAY AFTERNOON AND BECOME MORE WIDESPREAD
THROUGH SATURDAY NIGHT. FRIDAY TEMPERATURES WILL BE 5 TO 10
DEGREES COOLER ACROSS THE AREA WARMING ABOUT THAT MUCH ON SATURDAY.
OVERALL THE MODELS ARE IN FAIR AGREEMENT IN THE SHORT TERM.

.LONG TERM...SUNDAY THROUGH THURSDAY

MEDIUM RANGE MODELS ARE DECENT AGREEMENT WITH A DIGGING TROUGH/UPPER
LOW FROM THE PACIFIC NORTHWEST INTO THE INTERMOUNTAIN WEST SUNDAY.
HOWEVER...GLOBAL MODELS DIFFER SIGNIFICANTLY ON HOW QUICKLY THIS
UPPER LOW WILL SHIFT EAST ACROSS THE CENTRAL ROCKIES. THE 00Z MODEL
CONSENSUS IS A BIT FASTER THAN YESTERDAY...WITH THE ECMWF STILL THE
SLOWEST TO KICK IT OUT. LOOKS LIKE THE BEST TIMING OF PRECIPITATION
WILL BE SUNDAY AFTERNOON AND SUNDAY NIGHT...BUT WILL KEEP DECENT
POPS EAST OF THE DIVIDE ON MONDAY TO ACCOUNT FOR A SLOWER SOLUTION.

IN WAKE OF THIS SYSTEM...NORTHWEST FLOW IS EXPECTED TO DEVELOP BY
TUESDAY...WITH SHORTWAVE RIDGING EXPECTED WEDNESDAY. A SHEAR
AXIS...AND SOME MOISTURE IN THE NORTHWEST FLOW COULD RESULT IN SOME
CONVECTION...ESPECIALLY OVER THE NORTHERN MOUNTAINS TUESDAY.

ANOTHER TROUGH COULD AFFECT THE FORECAST AREA BY THURSDAY AND FRIDAY
OF NEXT WEEK.

TEMPERATURES ARE EXPECTED TO REMAIN BELOW AVERAGE...ESPECIALLY
HIGHS THROUGH THE EXTENDED. HIGHS ACROSS THE WEST SUNDAY...AND
EVERYWHERE MONDAY COULD BE AROUND 15 DEGREES BELOW AVERAGE.

&&

.AVIATION...

A STREAM OF THUNDERSTORMS ASSOCIATED WITH A SOUTHERN JET STREAM WILL
CAUSE SEVERAL CLUSTERS OF THUNDERSTORMS TO PARADE FROM KRKS TO KCPR
THROUGH MIDNIGHT TONIGHT. EXPECT LOCALIZED AREAS OF IFR CONDITIONS AND
MOUNTAIN OBSCURATIONS FROM THESE THUNDERSTORMS FROM THE RESULTANT
SMALL HAIL AND LOCALIZED HEAVY RAINFALL. WIND GUSTS OF 50 TO 60 MPH
CAN BE EXPECTED WITH SOME OF THESE STORMS FOR THE REMAINDER OF THIS
AFTERNOON. MEANWHILE...WEAKER RAIN SHOWERS WITH SOME ISOLATED
THUNDERSTORMS WILL AFFECT MAINLY NORTHERN AND WESTERN
WYOMING...MAINLY NORTH AND WEST OF A LINE FROM KEMMERER TO
THERMOPOLIS TO SHERIDAN WITHIN THE NORTHERN JET STREAM. THESE SHOWERS WILL
CAUSE LOCAL MVFR CONDITIONS AND ISOLATED IFR CONDITIONS AS WELL AS
SOME MOUNTAIN OBSCURATIONS. ALL THIS SHOWER ACTIVITY WILL MIGRATE TO
NORTHERN WYOMING AFTER MIDNIGHT TONIGHT IN THE FORM OF JUST NUMEROUS RAIN
SHOWERS. MAINLY VFR CONDITIONS ARE EXPECTED FRIDAY EXCEPT FOR
SCATTERED SHOWERS IN NORTHERN WYOMING.

&&

.HYDROLOGY...

WIDESPREAD SHOWER ACTIVITY IS EXPECTED DURING THE LATE AFTERNOON
AND EVENING HOURS. THESE SHOWERS AND THUNDERSTORMS HAVE TO
CAUSE PERIODS OF HEAVY RAINFALL. THIS COMBINATION OF HEAVY
RAINFALL...SNOW MELT...AND ALREADY ELEVATED WATER LEVELS
ACROSS THE NORTHERN THIRD OF THE STATE RAISES CONCERNS ABOUT FLASH
FLOODING. THESE CONCERNS WILL LINGER INTO FRIDAY AFTERNOON AS THE
SYSTEM LIFTS OUT OF THE STATE. A FLASH FLOOD WATCH IS IN EFFECT
FOR MUCH OF NORTHERN WYOMING...WITH THE FLOOD WATCH STILL IN
EFFECT FOR NATRONA COUNTY. ADDITIONAL DETAILS REGARDING FLOODING
CONCERNS CAN BE FOUND IN THE HYDROLOGY PRODUCTS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON WYZ001>011-016.

FLOOD WATCH THROUGH TUESDAY MORNING WYZ020.

&&

SHORT TERM...C.BAKER
LONG TERM...WM
AVIATION...ALLEN
FIRE WEATHER...TEAM RIVERTON
HYDROLOGY...C.BAKER
Hazardous weather outlook, Jun 16, 3:44 AM MDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
344 AM MDT THU JUN 16 2011

WYZ001>020-022>030-171200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
344 AM MDT THU JUN 16 2011

...FLOOD WARNING FOR THE SALT RIVER AND ITS TRIBUTARIES ACROSS
STAR VALLEY THROUGH AT LEAST SATURDAY...

...FLOOD WATCH FOR THE NORTH PLATTE RIVER IN NATRONA COUNTY THROUGH
AT LEAST NEXT TUESDAY...

...FLASH FLOOD WATCH FOR MUCH NORTHERN WYOMING FROM THIS AFTERNOON
THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP...MID TO LATE THIS AFTERNOON...AND LAST THROUGH MUCH OF THE
NIGHT...ESPECIALLY OVER NORTHERN WYOMING.  SOME OF THE STORMS COULD
BE STRONG WITH HAIL...AND STRONG WINDS.  IN ADDITION...HEAVY
RAINFALL COULD RESULT IN FLASH FLOODING...ESPECIALLY NEAR RIVERS
AND CREEKS ALREADY RUNNING HIGH DUE TO ONGOING MOUNTAIN SNOWMELT.
PLEASE SEE THE LATEST HYDROLOGICAL PRODUCTS FOR THE MOST UP TO DATE
INFORMATION.

TEMPERATURES WILL DROP ENOUGH TONIGHT...WITH SNOW LEVELS DECREASING
TO ABOUT 8000 FT ACROSS NORTHWEST WYOMING. SNOWFALL ACCUMULATIONS
WILL GENERALLY BE LIGHT. HOWEVER...SOME ISOLATED LOCATIONS IN THE
NORTHWEST MOUNTAINS ABOVE 9000 FEET...COULD PICK UP 2 TO 4 INCHES OF
NEW SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE LATE SPRING PATTERN WILL CONTINUE. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FRIDAY. AN EVEN STRONGER
SYSTEM WILL TAKE SHAPE LATE IN THE WEEKEND...WITH SIGNIFICANT
PRECIPITATION POSSIBLE SUNDAY AND MONDAY. SNOW LEVELS ACROSS THE WEST
ARE EXPECTED TO LOWER TO BETWEEN 8000 AND 9000 FEET SUNDAY AND
SUNDAY NIGHT.

CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS RECORD
MOUNTAIN SNOWPACK CONTINUES TO SLOWLY MELT.  ANY ADDITIONAL RAINFALL
WILL EXACERBATE ONGOING RUNOFF INTO AREA RIVERS AND CREEKS. SOME
LOCATIONS COULD DEVELOP OR CONTINUE TO EXPERIENCE MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER OR RIVER
FLOODING.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 16, 3:18 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
318 PM MDT THU JUN 16 2011

WYZ019-020-162200-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
318 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NATRONA AND EXTREME
EASTERN FREMONT COUNTIES UNTIL 400 PM MDT...

AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ERVAY TO 8 MILES
WEST OF U.S. HWY 20/26 MILE MARKER 20...AND MOVING NORTHEAST AT 45
MPH.

WIND GUSTS UP TO 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND SMALL HAIL.

THESE STORMS WILL BE NEAR...
GOLDENEYE RESERVOIR AROUND 325 PM MDT.
WALTMAN...HELL'S HALF ACRE...POWDER RIVER AND NATRONA AROUND 330 PM
MDT.
I25 EXIT 210 AROUND 350 PM MDT.
I25 EXIT 216...TEAPOT ROCK AND STATE HWY 259 MILE MARKER 15 AROUND
355 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 210 AND
223.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4288 10672 4286 10752 4335 10684 4337 10607
      4335 10607
TIME...MOT...LOC 2117Z 225DEG 39KT 4293 10731 4295 10674

LIPSON
Special weather statement, Jun 16, 3:54 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
354 PM MDT THU JUN 16 2011

WYZ019-020-162245-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
354 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 445
PM MDT...

AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF U.S. HWY 220 MILE MARKER
50...OR 32 MILES SOUTHEAST OF JEFFREY CITY...MOVING NORTHEAST AT 55
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 80 AROUND 420 PM MDT.
ALCOVA AROUND 425 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4242 10663 4243 10739 4279 10711 4248 10645
TIME...MOT...LOC 2154Z 235DEG 48KT 4232 10721

C. BAKER
Special weather statement, Jun 16, 4:38 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
438 PM MDT THU JUN 16 2011

WYZ020-022-162315-
CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY-
438 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN NATRONA
COUNTY UNTIL 515 PM MDT...

AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SOUTH OF POWDER RIVER TO THE NATRONA COUNTY LINE NEAR SHIRLEY BASIN.
THIS LINE OF STORMS WAS MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 55 TO 65 MPH HAVE BEEN OCCURRING WITH THIS LINE OF
STORMS ALONG WITH FREQUENT DANGEROUS LIGHTNING. IF THIS LINE OF
STORMS HOLDS TOGETHER ADDITIONAL SEVERE THUNDERSTORM WARNINGS MAY BE
ISSUED OF CASPER AND THE SURROUNDING AREA.

THESE STORMS WILL BE NEAR...
RED BUTTES VILLAGE AROUND 445 PM MDT.
CASPER AND MILLS BETWEEN 450 AND 500 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
208.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4246 10608 4277 10649 4291 10701 4316 10652
      4313 10608
TIME...MOT...LOC 2235Z 233DEG 46KT 4293 10690 4256 10638

JONES
Local storm report, Jun 16, 4:43 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
443 PM MDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND GST     10 W ALCOVA             42.55N 106.92W
06/16/2011  E65 MPH          NATRONA            WY   PUBLIC

            EST FROM PATHFINDER RESERVOIR MARINA

&&

KALLEN
Local storm report, Jun 16, 4:44 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
444 PM MDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND GST     ALCOVA                  42.55N 106.72W
06/16/2011  E60 MPH          NATRONA            WY   PUBLIC

            EST FROM ALCOVA MARINA

&&

KALLEN
Local storm report, Jun 16, 4:46 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
446 PM MDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND GST     8 NE ALCOVA             42.63N 106.61W
06/16/2011  E65 MPH          NATRONA            WY   PUBLIC

            THUNDERSTORM WIND GUSTS ESTIMATED AT 60 TO 65 MPH.

&&

CJONES

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:27 PM MDTSpecial Weather StatementRIW33 min
Jun 16, 3:01 AM MDTFlash Flood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 2 more24 hr
Jun 16, 1:28 PM MDTSpecial Weather StatementRIWSweetwater47 min
Jun 16, 1:31 PM MDTSpecial Weather StatementRIWNatrona44 min
Jun 16, 1:59 PM MDTSpecial Weather StatementRIWSweetwater46 min
Jun 16, 2:09 PM MDTSpecial Weather StatementRIWSweetwater51 min
Jun 16, 2:39 PM MDTSevere Thunderstorm WarningRIWSweetwater66 min
Jun 16, 3:14 PM MDTSpecial Weather StatementRIW46 min
Jun 16, 3:18 PM MDTSpecial Weather StatementRIWNatrona42 min
Jun 16, 3:54 PM MDTSpecial Weather StatementRIWNatrona51 min
Jun 16, 4:01 PM MDTSevere Thunderstorm WarningRIWNatrona44 min
Jun 16, 4:26 PM MDTSevere Thunderstorm WarningRIWNatrona49 min
Jun 16, 4:38 PM MDTSpecial Weather StatementRIWNatrona37 min
Jun 16, 5:26 PM MDTTornado WarningRIWNatrona34 min
Jun 16, 5:45 PM MDTSpecial Weather StatementRIWNatrona45 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.